Author Topic: Short Term Use  (Read 428 times)

[Buddie]

Short Term Use
« on: April 26, 2022, 11:07:47 pm »
Hi all -- I was prescribed Xanax by my GP for short-term use. I took 0.5mg I think six days in total over about a 10-day period, and that's it.

And then a couple days later, I started having incredible withdrawal symptoms: depersonalization (multiple times), muscle twitches and cramps, burning skin, the works. The first week was extremely hard, the second week a bit better, and the third week a little better yet. But I don't feel like things are quite back to normal.

I was curious if anyone else on this form has had such a strong reaction to such a short-term use.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #1 on: April 26, 2022, 11:10:44 pm »
Hello [...], welcome to BenzoBuddies,

I've seen dependence happen in as little as 10 days but I think you're the first I've seen experience symptoms in less days.  May I ask, have you taken a benzodiazepine before, sometimes the body will remember past use and react quite strongly but even if this is your first time, I believe it, these drugs are powerful.

I'll provide some links to help you navigate the forum but I'm so glad you stopped when you did, things could have gotten much worse for you.  We're glad you're here.

[...]

The Ashton Manual    

Post-withdrawal Recovery Support
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #2 on: April 27, 2022, 01:46:35 am »
I discovered dependence on Temazepam on 14th day of use.  Dependence can occur soon after use.  Hopefully your recovery will be soon based on your short-term use.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #3 on: April 27, 2022, 07:10:04 am »
Yes, two weeks on Xanax as a relapse brought on much worse withdrawals than my stint on Klonopin in the past. I am currently just out of hospital after the Xanax and the doctor wants me to stay on Ativan and then he says I can just stop. I am considering just stopping the Ativan and seeing what happens.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #4 on: April 27, 2022, 06:49:29 pm »
Thanks all for the replies, so much appreciated. [...] in answer to your question, no I had never taken a benzodiazepine before.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #5 on: April 29, 2022, 06:46:51 am »
Took me 10 pills of 0.5 mg lorazepam to get dependent and endure the works of withdrawal. Take care of yourself in the meantime. It gets better and better with time.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #6 on: May 05, 2022, 09:28:37 pm »
Short update: about a month out and while things have improved, at this point I do notice what feels like a “new” type of anxiety (not easy to describe, more just seems like unprovoked jitteriness at times.) And here and there the occasional brief muscle twitch or muscle weakness which I never felt prior to any of this.

Workable in general, with the exception that I find it hard to sit still sometimes. Had dinner with a friend the other night and by the end of the meal it was all I could do not to get up and walk around the block before the meal was over. Anyone else feel that restlessness?

Wishing everyone well in their recovery today.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #7 on: May 05, 2022, 11:18:20 pm »
Yup, totally normal stuff. For me, just moving a whole lot (walks, cycling) helped. Valerian drops (no alcohol kind) also worked. There’s many ways to deal with this — folks posted a lot of info in the forum. You’re gonna be fine — might feel weird and could take some time, but you’ll be fine.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #8 on: May 06, 2022, 01:26:44 am »
Appreciate the post ksw. And glad to hear you found some things that worked for you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short Term Use
« Reply #9 on: May 14, 2022, 08:42:45 pm »
Continuing to recover, but one thing I note still causes trouble: alcohol.

I intentionally haven’t drunk much. But about each week to ten days or so now, as an experiment, I drink 1 or (maybe) 2 drinks, and that’s it.

The next day, as if on cue, I always feel the effects. It’s not just the effects of the alcohol, it triggers some of those old withdrawal symptoms. Today it was a “spacey” feeling for a good few minutes in the midst of a conversation, and some weird skin sensations.

Not the end of the world — I can abstain, that’s fine — though it is a little frustrating that it still triggers this even now. But so it goes. Just thought I’d share the experience.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.